MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX URINARY DIVERSION STENT; CATHETER, NEPHROSTOMY

BOSTON SCIENTIFIC CORPORATION PERCUFLEX URINARY DIVERSION STENT; CATHETER, NEPHROSTOMY
Model Number M0061603300
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a percuflex urinary diversion ureteral stent was used during a ureteral stenting procedure in the renal pelvis and ureter.The procedure date is unknown.During the procedure, it was noticed that the renal side pigtail was kinked.Another urinary diversion stent was opened and successfully completed the procedure.There were no patient complications reported as a result of this event.This event has been deemed a reportable event based on the investigation finding of stent shaft broken.Please see block for full investigation details.
 
Additional Manufacturer Narrative
Event date: the exact date of the event is unknown.The provided event date, on (b)(6) 2022, was chosen as a best estimate based on the date that the manufacturer became aware of the event, on (b)(4) 2022.(b)(4).The returned urinary diversion ureteral stent was analyzed, and a visual evaluation noted that the renal pigtail was kinked, and a mandrel 0.035" was loaded into the device and no resistance was felt.It is important mention that the device did not returned complete only a portion the shaft returned.No other issues with the device were noted.The reported event was confirmed.According to the product analysis, the device found with the renal pigtail kinked, the working length detached and only a portion returned.It is possible that operational factors, such as the force used when the stent is pushed up with the pusher over the guidewire or when the stent was used, excess of force applied during it used could cause the kinked.According to the evidence, it is possible that operational factors, interaction of the device with other device, manipulation or excess of force applied during it use, could have caused the detached observed.Consequently, affect the performance of the device.Therefore, adverse event related to procedure is selected as the most probable root cause for the complaint.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
PERCUFLEX URINARY DIVERSION STENT
Common Device Name
CATHETER, NEPHROSTOMY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key13967041
Report Number3005099803-2022-01617
Device Sequence Number11806260
Product Code LJE
UDI-Device Identifier08714729821144
UDI-Public08714729821144
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K830803
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/13/2024
Device Model NumberM0061603300
Device Catalogue Number160-330
Device Lot Number0028078061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/08/2022
Initial Report FDA Received Date03/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown